MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J566G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: he uses this vicryl throughout the entire procedure.Unable to say what exact layer as he uses it for majority of his cases to close tissue.Events were submitted via (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a urology procedure in 2021 and suture was used.During the procedure, it was reported by the sales rep that during a pediatric urology procedure two sutures broke.A third suture was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/02/2021.Additional h-3 summary: visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that the opened sample of product code j566g was received for evaluation and body fluids, damaged on the surface and the end were noted cut appear to be by use of surgical instrument and functional test could not be performed due to condition of the sample.The condition of the sample received indicate an improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 04/02/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 12IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11399811
Report Number2210968-2021-01898
Device Sequence Number16969754
Product Code GAM
UDI-Device Identifier10705031041264
UDI-Public10705031041264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberJ566G
Device Catalogue NumberJ566G
Device Lot NumberQLMDRP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/02/2021
Patient Sequence Number1